Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 28, 2016, 5:13 PM CDT for Lee County, Ogle County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 28, 2016, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IL, Ogle County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WUUS53 KLOT 282213
SVRLOT
ILC103-141-282300-
/O.NEW.KLOT.SV.W.0089.160728T2213Z-160728T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POLO...OR 8
MILES NORTHWEST OF DIXON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DIXON...POLO AND NELSON.
INCLUDING THE FOLLOWING INTERSTATE...
I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
THIS INCLUDES... CASTLE ROCK STATE PARK...SAUK VALLEY COLLEGE...AND
WHITE PINES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4202 8969 4208 8951 4188 8926 4176 8963
4193 8963 4193 8969
TIME...MOT...LOC 2212Z 322DEG 19KT 4196 8957
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BIRK3 follow-up statements
907
WWUS53 KLOT 282221
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT THU JUL 28 2016
ILC103-141-282300-
/O.CON.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
521 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN OGLE AND NORTHWESTERN LEE COUNTIES...
AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POLO...OR 8
MILES NORTHWEST OF DIXON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIXON...POLO AND NELSON.
THIS INCLUDES... CASTLE ROCK STATE PARK...SAUK VALLEY COLLEGE...AND
WHITE PINES STATE PARK.
INCLUDING THE FOLLOWING INTERSTATE...
I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4202 8963 4207 8950 4188 8926 4176 8963
4193 8963 4196 8964
TIME...MOT...LOC 2221Z 321DEG 16KT 4196 8955
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
BIRK259
WWUS53 KLOT 282242
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT THU JUL 28 2016
ILC103-141-282300-
/O.CON.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
542 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN OGLE AND NORTHWESTERN LEE COUNTIES...
AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DIXON...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIXON AND NELSON.
THIS INCLUDES... CASTLE ROCK STATE PARK AND SAUK VALLEY COLLEGE.
INCLUDING THE FOLLOWING INTERSTATE...
I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4188 8926 4176 8963 4190 8963 4194 8957
4197 8945 4198 8938
TIME...MOT...LOC 2241Z 337DEG 14KT 4189 8951
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BIRK125
WWUS53 KLOT 282256
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT THU JUL 28 2016
ILC103-141-282306-
/O.EXP.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
556 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLE AND
NORTHWESTERN LEE COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4188 8926 4176 8963 4190 8963 4194 8957
4197 8945 4198 8938
TIME...MOT...LOC 2255Z 322DEG 19KT 4189 8951
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 28, 3:53 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 353 PM CDT THU JUL 28 2016 .SHORT TERM... 306 PM CDT THIS AFTERNOON THROUGH TONIGHT...A very complex pattern has set up across nrn IL/IN this afternoon. A quasi-stationary front extends from near Rockford through the Chicago metro area and a cold front extends from near Freeport through to Macomb. Another complicating factor is a strong outflow boundary extending from Aurora to Joliet to Lansing, moving to the southwest. While there is little activity along the actual cold front and the outflow boundary, as of 245PM CDT, there is a solid line of convection along a pre-frontal trough extending from ern McHenry County through southern LaSalle County. The quasi-stationary boundary will continue to be a focus for thunderstorm development until the cold front can push through the region. The factor which will control to the end time of the convection is whether there will be any additional development along the actual cold front, which currently is not exhibiting any development. Currently, satellite imagery is suggesting an area of subsidence behind the leading pre-frontal trough, so have generally followed the back edge of the convection associated with the pre-frontal trough as the ending time for showers and thunderstorms. The latest timing suggests that the organized lines of TS could be ending along the I-39 corridor btwn 20-21Z and btwn 23-00z along the I-55 corridor. The lines of TS would then push east of the nwrn IN counties of the CWA. However, some of the short range, high res guidance is suggesting the potential for TS to fire along the outflow boundary as it pushes south of the I-80 corridor. While the thunderstorm activity has been sub-severe so far, there is the potential for isolated severe thunderstorms, with strong winds being the main severe threat. The storms have also been very efficient rain producers in spite of pwats less than 1.5 inches. At this point, any flooding potential is marginal as thunderstorms are becoming more progressive. Thus far, urban and small stream advisories have covered any flooding potential. However, flash flooding is certainly possible is there is any significant echo training or if individual cells become more stationary. Another fly in the ointment as far as shra/tsra is concerned is the upper level shortwave initially over swrn WI. Latest radar mosaic shows a broad circulation associated with this shortwave and it could still provide enough forcing for scattered shra/tsra through the night. This would largely impact the northern portions of the CWA, so have gone with high chance PoPs over the nrn portions of the CWA and low chance PoPs over the south. The strongest forcing should be north of the WI border, so feel that chance PoPs/SCT coverage wording will suffice for now. Krein && .LONG TERM... Friday through Thursday... 235 pm...Forecast concerns include thunderstorm chances Friday and Saturday and again next week along with a return of heat/humidity next week. Weak low pressure over the southern Great Lakes region will remain nearly stationary through Saturday morning and then begin to lift northeast across the eastern lakes region Saturday night into Sunday. A frontal boundary will slowly sag into far northern IL on Friday and perhaps a little further into the cwa Saturday. Expect similar conditions to today on Friday and Saturday with scattered thunderstorm development in the late morning...continuing through the afternoon and dissipating in the evening. Best precip chances may end up sagging south some on Saturday with the location of the front. Main threat from these storms will be heavy rain and localized flooding with expected slow movement. By Sunday...a weak ridge of high pressure will move across the area with an afternoon lake breeze. While most of the models suggest Sunday/Sunday night will be dry...an isolated shower or thunderstorm is possible along the lake breeze but confidence is too low to add mention just yet. Slightly cooler air will spread into the region Friday and persist into Saturday. This combined with expected mostly cloudy skies and scattered precip will likely hold highs both days in the upper 70s to around 80...perhaps a bit warmer if sunshine persists for a few hours. Temperatures rebound back into the lower/mid 80s Sunday/ Monday. The upper ridge begins to build back into the region Monday night through Tuesday night next week. This period looks unsettled with increasing chances for thunderstorms. Still some timing uncertainty but Monday looks mainly dry right now with the focus on Monday night or Tuesday. Heavy rain will certainly be possible wherever thunderstorms develop. Maintained temps generally in the mid 80s Tuesday...which could be a tad low but quite a bit of uncertainty from this distance. While the edge of the ridge will be nearby... it appears Wednesday may end up mainly dry and potentially hot with highs in the lower 90s. A cold front will arrive Thursday or Thursday night...bringing another chance of thunderstorms and cooler weather into next weekend. Timing of this front could lead to Thursday being dry and possibly hot/humid. cms && .AVIATION... For the 18Z TAFs... Main concern for the afternoon into early evening will focus on TS potential and associated wind disruptions. On the larger scale, a weak cold front extends from swrn WI through nrn IL/IN. Scattered TS have already developed along this corridor and expect activity to continue through the afternoon, with the main focus invof this boundary. Prevailing wind direction should be nely north of the boundary, impacting all TAF sites, but thunderstorms are producing outflow boundarys all over the area, so wind direction will likely be quite variable, with ocnl gusts to arnd 25kt or possibly higher. A weak mid level impulse is expected to cross the region late this afternoon should allow the area of TS over the RFD are to become more progressive, with TS ending at RFD arnd 00-01z and a couple hours later at the Chicago area terminals. Storms should dissipate quickly through the evening with continued northeast winds and generally prevailing VFR conditions. Guidance hints at lower cigs early Friday morning, but do not have enough confidence to mention low cigs in the TAFs at this time. There is a greater chance for MVFR vis at RFD/GYY/DPA since those locations should see residual wet ground combined with high dewpoints and light and variable winds. && .MARINE... 353 pm...Broad weak low pressure over the southern Great Lakes region will remain nearly stationary into Friday and then slowly begin to move northeast across the eastern lakes Saturday into Saturday night. A cold front extending across the south/central portions of the lake will slowly sag south of the lake by Friday evening with increasing northeasterly winds. These stronger winds may turn more easterly at times but should remain in the 15-25 kt range over much of the southern portion of the lake through Saturday evening. High pressure currently over the northern lakes will then build south across the western lakes Sunday into Sunday night and then shift east on Monday. A large trough of low pressure will develop over the plains and slowly move east early to mid next week with southerly flow developing over the western lakes. cms && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 28, 4:50 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT THU JUL 28 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
450 PM CDT THU JUL 28 2016 /550 PM EDT THU JUL 28 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED THUNDERSTORM DAMAGE RISK...UP TO 60 MPH.
LIMITED FLOODING RISK.
LIMITED TORNADO RISK THROUGH EARLY EVENING.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING.
HEAVY RAIN WILL BE THE PRIMARY THREAT. HOWEVER...THERE IS A
SMALL CHANCE FOR A WEAK AND BRIEF TORNADO WITH THE STRONGEST
STORMS THROUGH EARLY THIS EVENING...MAINLY SOUTHWEST OF A
ROCKFORD TO MORRIS TO KANKAKEE LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...
LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
MONDAY...
LIMITED THUNDERSTORM RISK.
TUESDAY AND WEDNESDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
GENERAL STORM MOTION OF THE DAY:
EAST SOUTHEAST AT 10 MPH.
&&
LMZ740>745-292200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
450 PM CDT THU JUL 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY...AND
AGAIN MONDAY NIGHT THROUGH WEDNESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
450 PM CDT THU JUL 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS WITH THE BEST CHANCES OVER
THE SOUTH HALF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY OVER
MAINLY THE SOUTHERN HALF OF THE LAKE AND THEN MONDAY NIGHT
THROUGH WEDNESDAY OVER ALL OF THE LAKE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Jul 28, 3:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT THU JUL 28 2016
ILZ012>014-020-022-282130-
COOK IL-DUPAGE IL-WILL IL-KANE IL-KENDALL IL-
354 PM CDT THU JUL 28 2016
...SPECIAL WEATHER STATEMENT FOR EASTERN KENDALL...SOUTHERN DUPAGE...
NORTHWESTERN WILL...SOUTHEASTERN KANE AND CENTRAL COOK COUNTIES UNTIL
430 PM CDT...
AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LISLE TO NEAR
OSWEGO...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AURORA... JOLIET... NAPERVILLE...
BOLINGBROOK... BERWYN... WHEATON...
DOWNERS GROVE... ELMHURST... LOMBARD...
ROMEOVILLE... PLAINFIELD... OSWEGO...
GLEN ELLYN... WEST CHICAGO... BATAVIA...
WESTMONT... LISLE... VILLA PARK...
BROOKFIELD... HINSDALE...
THE DUPAGE COUNTY FAIR IS INCLUDED IN THIS WARNING!
THIS INCLUDES...
ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...AURORA
UNIVERSITY...BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE
COUNTY FAIRGROUNDS...LEWIS UNIVERSITY...MORTON ARBORETUM...AND
WHEATON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4184 8778 4145 8825 4146 8825 4146 8827
4172 8841 4190 8821
TIME...MOT...LOC 2053Z 320DEG 25KT 4182 8811 4165 8832
RATZERLocal storm report, Jul 28, 3:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 SE BURNHAM 41.61N 87.49W
07/28/2016 M1.75 INCH LAKE IN COCORAHS
PAST 45 MINUTES.
&&
CLocal storm report, Jul 28, 3:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN NW ELBURN 41.89N 88.48W
07/28/2016 M1.30 INCH KANE IL COCORAHS
INTENSE HEAVY RAIN AND THUNDER AND LIGHTNING.
&&
CLocal storm report, Jul 28, 4:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELBURN 41.89N 88.47W
07/28/2016 KANE IL CO-OP OBSERVER
INTENSE HEAVY RAIN. THUNDER AND LIGHTNING. EXTENSIVE
LOWLAND AND STREET FLOODING.
&&
CSpecial weather statement, Jul 28, 4:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT THU JUL 28 2016
ILZ010-282215-
LEE IL-
432 PM CDT THU JUL 28 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LEE COUNTY UNTIL 515 PM
CDT...
AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKLIN GROVE...OR 9 MILES NORTHEAST OF WALTON...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ASHTON AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST BROOKLYN.
INCLUDING THE FOLLOWING INTERSTATE...
I-88 BETWEEN MILE MARKERS 60 AND 74.
THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4187 8933 4189 8917 4189 8904 4167 8914
4177 8939
TIME...MOT...LOC 2131Z 277DEG 13KT 4180 8929
RATZERLocal storm report, Jul 28, 4:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 5 SSE CARPENTERSVILLE 42.06N 88.23W
07/28/2016 M0.92 INCH COOK IL COCORAHS
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:08 PM CDT | Areal Flood Advisory | LOT | Boone | 2 hr |
| Jul 28, 12:55 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 2 hr |
| Jul 28, 12:57 PM CDT | Areal Flood Advisory | LOT | Boone, Winnebago | 63 min |
| Jul 28, 1:03 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 117 min |
| Jul 28, 3:30 PM CDT | Special Weather Statement | LOT | Kane | 45 min |
| Jul 28, 3:34 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 15 min |
| Jul 28, 3:54 PM CDT | Special Weather Statement | LOT | DuPage | 36 min |
| Jul 28, 4:00 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 3 hr |
| Jul 28, 4:32 PM CDT | Special Weather Statement | LOT | Lee | 43 min |
| Jul 28, 4:38 PM CDT | Beach Hazards Statement | LOT | Lake | 58 hr |
| Jul 28, 5:31 PM CDT | Areal Flood Advisory | LOT | LaSalle, Lee, Ogle | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.